← Return to Protracted Benzo withdrawalDiscussion
Comment receiving replies
Replies to "Welcome to Connect, @aarniek. Sorry to hear of all that you are going through, but please..."
Originally I was given 30 tablets in a hospital due to a throat infection,and he than give me them( my neurologist) for 9 years.
I was on 2mg of estazalom for 10 years. I went into tolerance withdrawal and decided to titrate off the benzo. My first attempt was to cold turkey. It was pure hell with constant panic attacks and almost total insomnia. I had never before had a panic attack, but I was on benzo’s to sleep. I reinstated, stabilized and then went on as low titration that took 18 months. My last tiny little bit of V was March of 2017. I have had a pretty rough time since then, particularly with insomnia. I also get panicky sometimes when I’m in unfamiliar places. According to Dr Ashton it can take 18 month to two years to normalize. After that it is considered protracted. I’m a tiny bit better than the last few months. My main symptom is insomnia.
Welcome to Connect Rosie. I realize it’s been a tough road, but congratulations on getting this far. I’m glad to hear that things are slowly getting better. You might be interested in joining some of the discussions about insomnia in the Sleep Health group. For example:
Insomnia. Nothing seems to help. https://connect.mayoclinic.org/discussion/josephene-i-am-having-terrible-insomnia-as-well-nothing-seems-to-help/
– Sleep Hygiene https://connect.mayoclinic.org/discussion/sleep-hygine/
– Meditation prior to sleep https://connect.mayoclinic.org/discussion/meditation-prior-to-sleep/
Had muscle tightness,but compared to now ,It went from a little to insane ,life threatening muscle tightness! I never had any depression issues and I made a huge error when I had 30 pills ,one script ,I changed to a closer neurologist and me gave me refills in ever increasing strengths ,the last one in 2011- was from 4-mg to 8 mg and I started blacking out ! Fell down my stairs twice and now have no left arm or shoulder functional ,but when I was sitting on a bench at a park next door with my dogs and blacked out ,falling to the concrete below and cracking the bone above my eye I knew I had to stop the lorazapam! My doctor has been in the news for malpractice and had to give up his license in Colorado,so he was apparently telling patients they had something they didn’t and seeing them monthly ,like me and the physicians assistant would give them ,and me refills,charging for a full visit. So I should never have been on it after 30 days! ( in his defense I do not know that for a fact ,maybe I did need it ) He took me off by switching me to Valium and did a 3 week taper!